MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.257S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported by manufacturer: device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Device evaluated by mfr: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
This report is against user facility medwatch number (b)(4).The only information contained in this report is correction or additional information.It was further reported that patient¿s pain began on (b)(6) 2019 and patient presented to hospital on (b)(6) 2019.Concomitant devices: tfna lag screw (part: unknown, lot: unknown, quantity: 1), screws (part: unknown, lot: unknown, quantity: 2), cable wire (part: unknown, lot: unknown, quantity: 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was not received for investigation.The following investigation is based on the images provided (b)(4) x-ray 1, x-ray 2, x-ray 3, and x-ray 4.Xrays of the 12mm/130 deg ti cann tfna 360mm/left-sterile (p/n 04.037.257s lot h581841) was received showing breakage at the proximal locking hole, at the interface with the concomitant tfna lag screw.No other visual issues were identified with the returned components of the device.The following implants were reported as concomitant without an alleged complaint condition.Upon visual inspection of the xrays of the concomitant parts, there is no evidence that the following concomitant implants contributed to the complaint condition, and therefore no additional investigation will be performed on these implants.Unknown tfna lag screw (part# unknown, lot# unknown, quantity# 1) , unknown screws (part# unknown, lot# unknown, quantity# 2) , unknown cable wire (part# unknown, lot# unknown, quantity# 1).The device failure/defect of broken tfna nail was identified during the investigation and is related to the reported complaint condition.Dimensional inspection: dimensional inspection could not be conducted as the device was not returned.Document/specification review: drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition is confirmed for the 12mm/130 deg ti cann tfna 360mm/left-sterile (p/n 04.037.257s lot h581841) as xrays showed that the implant had broken at the proximal locking hole, at the interface with the concomitant tfna lag screw.While no definitive root cause could be determined, it is possible that the complaint condition was due to early excessive strain by patient and/or unintended forces.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history review part number: 04.037.257s, 12mm/130 deg ti cann tfna 360mm/left- sterile, lot number: h581841 (sterile), manufacturing location: monument, manufacturing date: 07-mar-2018, expiration date: 28-feb-2028, lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process/inspect dimensional/final, met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 14770 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h529579, lot quantity: 998, work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 02-feb-2018 were reviewed and determined to be conforming.Part number: 04.037.942.2, lock prong, 130 degree tfna, bp55, lot number: l738506, lot quantity: 96, work order traveler met all inspection acceptance criteria.Part number: 04.037.912.3, tfna lock drive, bp58, lot number: h545993, lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80, lot number: h363038, lot quantity: 2,648 lbs.Certificate of analysis supplied by metalwerks pmb inc.Dated 17-apr-2017 was reviewed and determined to be conforming.Lot summary report dated 08-may-2017 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12MM/130 DEG TI CANN TFNA 360MM/LEFT-STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8837879
Report Number2939274-2019-59430
Device Sequence Number2514127
Product Code HSB
UDI-Device Identifier10886982097378
UDI-Public(01)10886982097378
Combination Product (Y/N)N
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.037.257S
Device Catalogue Number04037257S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/29/2019
Supplement Report FDA Received Date08/01/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE; UNK - NAIL HEAD ELEM: TFNA LAG SCREW; UNK - SCREWS: TRAUMA; UNK - CABLE/WIRE; UNK - NAIL HEAD ELEM: TFNA LAG SCREW; UNK - SCREWS: TRAUMA